Hail, Baker
- When
- June 4, 5:00 PM PST to 5:10 PM PST
- Where
- Baker County, 0.99 mi W of Huntington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.350, -117.270
A resident in Huntington, Oregon reported quarter sized hail.
A low pressure system off the coast of California continued to spin off more upper level disturbances which fueled another round of severe thunderstorms on June 4th over parts of East Central Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A low pressure system off the coast of California continued to spin off more upper level disturbances which fueled another round of severe thunderstorms on June 4th over parts of East Central Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 4, 1:05 PM PST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 305 PM MDT THU JUN 4 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY...SEVERE THUNDERSTORM THREAT FOR LARGE HAIL AS HAPPENED YESTERDAY IN FIELDS AND POSSIBLY DAMAGING WINDS UP TO 60 MPH. LOCALIZED HEAVY RAIN IS EXPECTED WITH LOCALIZED FLASH FLOODING POSSIBLE NOT ONLY TODAY /CELL MOVEMENT TOWARDS THE NW OR N AT 10 MPH/ BUT SLOWER CYCLONIC MOVEMENT FRIDAY AS THE UPPER LEVEL LOW MOVES INTO NV. WILL ISSUE FLASH FLOOD WATCH FOR FRIDAY THROUGH SATURDAY MORNING. DEFORMATION ZONE SATURDAY ACROSS SW IDAHO LOOKS TO BRING A ROUND OF WETTING RAIN OF A TENTH OF AN INCH TO ONE-QUARTER OF AN INCH OF RAIN TO SW IDAHO. DRIER NW FLOW SUNDAY...BREEZY AND COOLER WITH MAINLY MOUNTAIN SHOWERS BUT A SLIGHT CHANCE OF LINGERING SHOWERS SUNDAY IN THE SW IDAHO VALLEYS AND SE OREGON. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS CONTINUING THE TREND OF THE UPPER LEVEL LOW OFF THE CALIFORNIA COAST MERGING WITH AN UPPER LEVEL TROUGH OVER CENTRAL CANADA LATE ON SATURDAY. SATURDAY NIGHT THIS SYSTEM WILL CONTINUE TO MOVE TO THE SOUTHEAST WITH THE BEST CHANCE OF PRECIPITATION OVER SOUTHWEST IDAHO SATURDAY NIGHT AND WILL CONTINUE TO DECREASE OVER THE FORECAST AREA ON SUNDAY. MODELS KEEP THE UPPER LEVEL TROUGH OVER THE REGION INTO EARLY NEXT WEEK FOR TEMPERATURES AROUND 5-7 DEGREES COOLER THAN NORMAL AND SLIGHT CHANCE TO CHANCE POPS OVER THE AREA. FOR WEDNESDAY AND THURSDAY MODELS CONTINUE TO SHOW MULTIPLE SHORTWAVES MOVING A BROAD UPPER LEVEL TROUGH. WILL KEEP TEMPERATURES BELOW NORMAL AND POPS CLOSE TO CLIMATOLOGY. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON SOUTH OF A LINE FROM KBNO-KBOI-KSUN WILL CONTINUE TO SPREAD TO THE NORTH THIS EVENING. THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND LARGE HAIL FOR LOCAL MVFR AND ISOLATED IFR CONDITIONS. THUNDERSTORMS WILL DECREASE BY 06Z BUT COULD SEE ISOLATED THUNDERSTORMS THROUGH THE NIGHT. THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 30-40 KTS...OTHERWISE WINDS WILL BE LIGHT SURFACE AND ALOFT. && .HYDROLOGY...IN THE BOISE RIVER BASIN...RESERVOIRS ARE 97 PERCENT FULL AND NATURAL INFLOWS ARE EXPECTED TO REMAIN NEAR 10000 CFS THROUGH SUNDAY. REGULATED DISCHARGE BELOW LUCKY PEAK WILL CONTINUE TO RESULT IN FLOWS NEAR 5400 CFS AND A RIVER STAGE NEAR 9.4 FEET AT GLENWOOD BRIDGE FOR THE NEXT SEVERAL DAYS. AT THESE LEVELS...WATER WILL ENCROACH ON THE GREENBELT PATH WHERE IT CROSSES UNDER PARKCENTER AND GLENWOOD BRIDGES. IN SPITE OF THE INCREASED FLOWS...THE RIVER IS EXPECTED TO REMAIN WELL BELOW THE OFFICIAL FLOOD STAGE WHICH IS EQUAL TO A FLOW 7000 CUBIC FEET PER SECOND OR A STAGE OF 10.4 FEET WHEN MEASURED AT GLENWOOD BRIDGE GAGE. A SIGNIFICANT DECREASE IN RESERVOIR INFLOW IS LIKELY BY EARLY NEXT WEEK AS THE RAINY WEATHER IN THE MOUNTAINS COMES TO AN END. SEE THE LATEST RIVER STATEMENT FOR MORE DETAILS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....JA/DF AVIATION.....JA HYDROLOGY...JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 248 PM MDT THU JUN 4 2009 IDZ011>016-028>030-ORZ061>064-052100- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 248 PM MDT THU JUN 4 2009 /148 PM PDT THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM MDT/ 8 PM PDT FOR ALL OF SE OREGON AND SW IDAHO. THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HAIL ONE INCH OR LARGER AND WIND GUSTS UP TO 45 MPH. THE GREATEST THREAT FROM THESE STORMS IS THE HEAVY RAIN. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE LIKELY. BE ALERT FOR RAPIDLY CHANGING CONDITIONS AND CHECK FOR POSSIBLE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS OR FLASH FLOOD WARNINGS IN YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL LIKELY BE A REPEAT OF TODAY WITH ADDITIONAL THUNDERSTORMS EXPECTED. IN ADDITION HEAVY RAIN IS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
215 PM MDT THU JUN 4 2009
ORZ061-042100-
HARNEY OR-
115 PM PDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HARNEY COUNTY IN SOUTHEAST OREGON...
UNTIL 200 PM PDT.
AT 109 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 10 MILES WEST OF FRENCHGLEN...MOVING NORTH AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THE THUNDERSTORMS WILL BE NEAR...
WALLS LAKE RESERVOIR AND BACA LAKE AROUND 110 PM PDT...
KRUMBO LAKE AROUND 115 PM PDT...
OREJANA CANYON AROUND 140 PM PDT...
BUENA VISTA FIELD STATION...DIAMOND CRATERS...HARNEY LAKE AND
NARROWS AROUND 200 PM PDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4389 11972 4390 11897 4289 11869 4278 11957
TIME...MOT...LOC 2011Z 160DEG 4KT 4287 11909
GSThe Boise radar (KCBX), 126 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
A resident in Huntington, Oregon reported quarter sized hail.
Baker County Sheriff's dispatch reported flash flooding throughout Huntington, Oregon. Four homes were impacted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2009Every state in 2009This day in weather historyWarnings in Oregon, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179009, 179014.